MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 - unk.A5 - unk.A6 - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted upside down a 12.6mm vicm5 12.6, -12.0 diopter, implantable collamer lens, into the patient's right eye(od) on (b)(6) 2022.The lens tore during removal from the eye.There was patient contact (lens touched the eye) with no patient injury.The lens removal was intraoperatively on (b)(6) 2024.The problem was not resolved.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5 - the complaint questionnaire next to the box labeled other, "anterior subcapsular and capsular" was reported.H6 - health effect - impact code (f): 4627 corrected to 4614 in initial mdr.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18738727
Report Number2023826-2024-00711
Device Sequence Number7234246
Product Code MTA
UDI-Device Identifier00840311300648
UDI-Public00840311300648
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK
Patient Age49 YR
Patient SexFemale